MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during removal it was noted that metallosis had developed.No additional information has been provided.
 
Event or Problem Description
Additional information has been provided.
 
Additional Manufacturer Narrative
Corrected data: d4 (model number and udi number).Additional data: a2, a3, b5, d6a, h10.
 
Additional Manufacturer Narrative
Additional data: b5, h6, h10 a review of the device history record (dhr) confirmed the device met all required quality inspections and specifications prior to release.The rod was not returned for evaluation.This investigation was conducted using the provided photo images.The photos reflected some black debris of an unknown origin on the device.Without the return of the device, no further inspection can be conducted and the root cause cannot be determined.Although a root cause is unable to be determined, objective evidence has determined that there is no direct evidence of any serious or systematic effects due to metallosis and the effects is limited to local tissue discoloration.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17398734
Report Number3006179046-2023-00315
Device Sequence Number5921959
Product Code PGN
UDI-Device Identifier00856719002183
UDI-Public856719002183
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161751
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRA002-4545SL
Device Lot NumberA160419-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/06/2023
10/11/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/09/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR
Patient SexFemale